On the variety concept for ω-continuous algebras. Application of a general approach

  • Ana Pasztor
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 239)


Factorization System Homomorphic Image Universal Algebra Free Algebra Variety Concept 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    J. Adamek, E. Nelson, J. Reiterman: "Tree Construction of Free Continuous Algebras", J. Comp. Syst. Sciences 24 (1982), 114–146.Google Scholar
  2. [2]
    J. Adamek, E. Nelson, J. Reiterman: "The Birkhoff Variety Theorem for Continuous Algebras", Preprint, 1984.Google Scholar
  3. [3]
    ADJ (= J.A. Goguen, J.W. Thatcher, E.G. Wagner, and J.B. Wright), "Some fundamentals of order-algebraic semantics", in Proc. Symp. Math. Found. of Comp. Sci., Gdansk, Poland, Sept. 1976, Springer-Verlag Lecture Notes in Computer Science (1976), 153–168.Google Scholar
  4. [4]
    ADJ, "Initial algebra semantics and continuous theories", J. Assoc. Comput. Mach. 24 (1977), 68–95.Google Scholar
  5. [5]
    ADJ, "Free Continuous Theories", IBM Res. Repart 6909, Yorktown Heights (1977).Google Scholar
  6. [6]
    ADJ, "An initial algebra approach to the specification, correctness and implementation of abstract data types", Current Trends in Programming Methodology 3, Data Structuring, R.T. Yeh, ed., Prentice Hall (1977).Google Scholar
  7. [7]
    H. Andreka, P. Burmeister, I. Nemeti, "Quasivarieties of partial algebras — a unifying approach towards a two-valued model theory for partial algebras", to appear in Studia Sci. Math. Hungar.Google Scholar
  8. [8]
    H. Andreka, I. Nemeti, "Generalization of variety and quasivariety concept to partial algebras through category theory", preprint Math. Inst. Hungar. Acad. Sci. (1976), and Dissertationes Mathem. (Rozprawy Math.) 204, PWN-Polish Scientific Publishers, Warsaw (1982), 1–56.Google Scholar
  9. [9]
    H. Andreka, I. Nemeti, "A general axiomatizability theorem formulated in terms of cone-injective subcategories", Universal Algebra (Proc. Coll. Esthergom 77), Colloq. Math. Soc. J. Bolyai 29 (1981), 13–35.Google Scholar
  10. [10]
    H. Andreka, I. Nemeti: "Applications of universal algebra, model theory, and categories in computer science". (Survey and bibliography.) Parts I–III, Part I in CL & CL 13 (1979), 152–282. Part II in CL & CL 14 (1980), 7–20. Part III ("Some universal algebraic and model theoretic results in computer science") in: Fundamentals of Computation Theory (Szeged 1981) Springer-Verlag, Lecture Notes in Computer Science 117 (1981), 16–23.Google Scholar
  11. [11]
    H. Andreka, I. Nemeti: "Injectivity in categories to represent all first order formulas". Demonstratio Mathematicae 12 (1979), 717–732.Google Scholar
  12. [12]
    H. Andreka, I. Nemeti: "Los lemma holds in every category". Studia Sci. Math. Hungar. 13 (1978), 361–376.Google Scholar
  13. [13]
    B. Banaschewski, H. Herrlich: "Subcategories defined by implications", Houston J. Math. 2 (1976), 149–171.Google Scholar
  14. [14]
    S.L. Bloom, "Varieties of ordered algebras", J. Comp. & Systems Sci. 13 (1976), 200–212.Google Scholar
  15. [15]
    P. Burmeister, "Partial algebras — survey of a unifying approach towards a two-valued model theory for partial algebras", Algebra Universalis 15 (1982), 306–358.Google Scholar
  16. [16]
    B. Courcelle, M. Nivat: "Algebraic families of interpretations", 17th IEEE Symp. FOCS (1976), 137–146.Google Scholar
  17. [17]
    J.H. Gallier, "n-Rational Algebras. Part I: Basic Properties and Free Algebras; Part II: Varieties and Logic of Inequalities", to appear in SIAM On Computing.Google Scholar
  18. [18]
    I. Guessarian, "Algebraic Semantics", Springer-Verlag, Lecture Notes in Computer Science 99 (1981).Google Scholar
  19. [19]
    I. Guessarian, "Survey on classes of interpretations and some of their applications", Laboratoire informatique theorique et programmation — Report 82–46, October, 1982.Google Scholar
  20. [20]
    H. Herrlich, G.E. Strecker, "Category Theory", Allyn and Bacon, Inc., Boston (1973).Google Scholar
  21. [21]
    B.H. Hien, I. Sain: "Elementary classes in the injective subcategories approach to abstract model theory". Preprint, Math. Inst. Hungar. Acad. Sci. 15 (1982).Google Scholar
  22. [22]
    D. Lehmann, "On the algebra of order", J. Comp. Systems Sci. 21/1 (1980), 1–23.Google Scholar
  23. [23]
    A.I. Mal'cev:"Algebraic Systems", Springer Verlag (1973).Google Scholar
  24. [24]
    A.I. Mal'cev:"The Metamathematics of Algebraic Systems", North Holland (1971).Google Scholar
  25. [25]
    J. Meseguer, "On order-complete universal algebra and enriched functorial semantics", Springer-Verlag, Lecture Notes in Computer Science 56 (1977), 294–301.Google Scholar
  26. [26]
    J. Meseguer, "A Birkhoff-like theorem for algebraic classes of interpretations of program schemes", Springer-Verlag, Lecture Notes in Computer Science 107 (1981), 152–168.Google Scholar
  27. [27]
    J. Meseguer:"Varieties of chain-complete algebras". J. Pure Appl. Algebra 19 (1980), 347–383.Google Scholar
  28. [28]
    E. Nelson, "Free Z-continuous algebras", Springer-Verlag, Lecture Notes in Mathematics 871 (1981), 315–334.Google Scholar
  29. [29]
    I. Nemeti, I. Sain, "Cone-implicational subcategories and some Birkhoff-type theorems", Universal Algebra (Proc. Coll. Esztergom 1977), Colloq. Math. Soc, J. Bolyai 29, North-Holland (1981), 535–578.Google Scholar
  30. [30]
    I. Nemeti:"On notions of factorization systems and their applications to cone-injective subcategories". Periodica Math. Hungar. 13/3 (1982), 229–235.Google Scholar
  31. [31]
    A. Pasztor, "Chain-continuous algebras — a variety of partial algebras", in Fundamenta Informatica vi/3–4 (1983), 275–288.Google Scholar
  32. [32]
    I. Sain, B.H. Hien, "In which categories are first order axiomatizable hulls characterizable by ultra products". Cahiers Top. Geom. Diff. xxiv–2 (1983), 215–222.Google Scholar
  33. [33]
    D. Scott, "Outline of a math. theory of computation", in Proc. 4th Ann. Princeton Conf. on Inf. Sci. & Systems (1969), 169–176.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1986

Authors and Affiliations

  • Ana Pasztor
    • 1
  1. 1.Department of MathematicsCarnegie-Mellon UniversityPittsburgh

Personalised recommendations